MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD ENDO CLIP; CLIP, IMPLANTABLE

DAVIS & GECK CARIBE LTD ENDO CLIP; CLIP, IMPLANTABLE
Model Number 176619
Medical Device Problem Codes Mechanical Problem (1384); Mechanics Altered (2984)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic hernia, the surgeon was able to squeeze the handle and jaws were closed but there were issues with loading or firing of the clips.It was also stated that clips formation were unsteady.Another device was used.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the instrument was partially applied with seventeen remaining clips, and no visual abnormalities were observed with the instrument.Functionally, the first clip was removed from the jaws.The instrument was activated, and three clips were fired and came out like the first clip.The next three clips were fired with no inconvenience.The seventh clip did not come out through the channels of the jaw.The instrument was activated again, and six clips were fired without any inconvenience.At the thirteenth clip, the condition observed in seventh clip was repeated; the clip did not come out through the channels of the jaws.The remaining five clips were fired with no inconvenience.After the last clip, the instrument engaged the interlock.It was reported that the clips did not load properly into the jaws as expected, and the clips did not close completely and were malformed.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device hist ory records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO CLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key10447588
Report Number9612501-2020-01192
Device Sequence Number17033838
Product Code FZP
UDI-Device Identifier10884521057838
UDI-Public10884521057838
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K143644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number176619
Device Catalogue Number176619
Device Lot NumberJ9E1119NY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer09/23/2020
10/27/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/09/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1